Alert archive / Vermont / Wind Chill Advisories in 2015
Wind Chill Advisory 4, NWS Burlington, VT
NWS Burlington, VT issued this wind chill advisory at Jan 30, 2015, 3:56 AM EST for 11 counties in Vermont; Clinton County, Essex County, New York. It took effect at Jan 30, 2015, 7:00 PM EST. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Jan 30, 2015, 3:56 AM EST (08:56 UTC)
- In effect from
- Jan 30, 2015, 7:00 PM EST
- Expired
- Jan 31, 2015, 12:24 PM EST
- In force
- 17 hr
- Issued by
- NWS Burlington, VT
Counties Clinton County, NY, Essex County, NY, Addison County, VT, Caledonia County, VT, Chittenden County, VT, Essex County, VT, Franklin County, VT, Grand Isle County, VT, Lamoille County, VT, Orange County, VT, Orleans County, VT, Rutland County, VT, Washington County, VT
The radar
The Burlington radar (KCXX), 29 km from the middle of the area, began a volume at 09:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 8.9 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2395 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 351 m²/s²
- 0-3 km storm-relative helicity
- 551 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this wind chill advisory went out at Jan 30, 3:23 AM EST, 33 minutes earlier.
Area forecast discussion, Jan 30, 3:23 AM EST, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
323 AM EST FRI JAN 30 2015
.SYNOPSIS...
A WEAK CLIPPER LIKE SYSTEM WILL PRODUCE A WIDESPREAD LIGHT SNOW
TONIGHT INTO FRIDAY...FOLLOWED BY UPSLOPE SNOW SHOWERS AND
BITTERLY COLD TEMPERATURES FRIDAY NIGHT. HIGH PRESSURE WILL BUILD
IN FOR THE WEEKEND WITH TEMPERATURES MUCH BELOW NORMAL.
TEMPERATURES OF 10 TO 15 DEGREES BELOW NORMAL WILL PERSIST INTO
THE MIDDLE OF NEXT WEEK.
&&
.NEAR TERM /UNTIL 7 AM THIS MORNING/...
AS OF 1224 AM EST FRIDAY...WINTER WEATHER ADVISORIES CONTINUE TO
BE IN EFFECT FOR ENTIRE FORECAST AREA THROUGH FRIDAY EVENING.
PRECIPITATION REACHING THE GROUND MOSTLY IN THE FORM OF SNOW AS
TEMPERATURES AROUND FREEZING OR COLDER. FEW WARMER SPOTS IN THE ST
LAWRENCE VALLEY MAY SEE RAIN MIX WITH THE SNOW EARLY THIS MORNING.
OTHERWISE, FORECAST STILL ON TRACK WITH WATER VAPOR IMAGERY
SHOWING BAROCLINIC LEAF (BCL) DEVELOPING OVER THE EASTERN GREAT
LAKES ASSOCIATED WITH THE CLIPPER LOW. WITH THAT IN MIND, EXPECT
BEST LOW LEVEL DEFORMATION OF THIS SYSTEM TO AFFECT THE NORTH
COUNTRY INTO THE MID MORNING HOURS WITH LIGHT SNOW SHOWERS.
OBSERVATIONS SHOWING REDUCED VISIBILITIES AROUND 1SM. THERE WILL
BE A COUPLE BREAKS IN SNOW AS SOUTHERN EDGE OF PRECIP SHIELD MOVES
NORTHEASTWARD, BUT WITH BCL DEVELOPMENT AND COOLING CLOUD HEIGHTS,
EXPECT MOISTURE/SNOW SHOWERS TO CONTINUE FILLING IN THIS SHRINKING
DRY SLOT.
&&
.SHORT TERM /7 AM THIS MORNING THROUGH SUNDAY/...
AS OF 330 PM EST THURSDAY...THE CENTER OF THE CLIPPER TRAVERSES
NEAR THE INTERNATIONAL BORDER EARLY FRIDAY MORNING...THEN
REDEVELOPS OFF THE SOUTHERN NEW ENGLAND COAST IN THE AFTERNOON AS
THE ASSOCIATED MID LEVEL TROUGH DIGS AND TAKES ON A NEGATIVE TILT.
THIS WILL RESULT IN THE SURFACE LOW SLOWING ITS EASTWARD
PROGRESSION INTO GULF OF MAINE. THE RESULT WILL BE A TRANSITION OF
SYNOPTIC SNOW TO UPSLOPE SNOW OR SNOW SHOWERS ACROSS
VERMONT...WHICH WILL CONTINUE INTO FRIDAY NIGHT. THE SNOW WILL
TAPER OFF EARLIER ACROSS NORTHERN NEW YORK.
BEHIND THE SURFACE LOW AND WITH PASSAGE OF COLD FRONT...SOUTHERLY
WINDS WILL SHIFT INTO THE NORTH. THIS COMBINED WITH LINGERING
MOISTURE WILL PRODUCE UPSLOPE SNOW SHOWERS WITH FROUDE NUMBERS
SHOWING BLOCKED FLOW. WHEN ALL IS SAID AND DONE...EXPECT 3-7 INCHES
OF SNOWFALL FOR THE ST LAWRENCE VALLEY...STRETCHING ACROSS THE
NORTHERN TIER OF OUR ZONES ACROSS THE CENTRAL CHAMPLAIN VALLEY AND
ALL OF NORTHERN VERMONT. DUE TO SHADOWING...ESSEX COUNTY NY AND
THE SOUTHERN CHAMPLAIN VALLEY AND SOUTH CENTRAL VT WILL RECEIVE
JUST A BIT LESS...WITH 2-5 INCHES EXPECTED. SOME LOCALLY HIGHER
AMOUNTS ARE ALSO POSSIBLE...ESPECIALLY OVER THE WESTERN SLOPES OF
THE NORTHERN GREEN MOUNTAINS.
THE NORTHWEST FLOW WILL USHER IN COLDER AIR WITH NON DIURNAL
TEMPERATURE TREND EXPECTED FRIDAY. DRIER AIR WILL ALSO BE
FILTERING IN FRIDAY ALLOWING SKIES TO CLEAR ACROSS NORTHERN NEW
YORK. PRESSURE GRADIENT WILL INCREASE LATE FRIDAY INTO FRIDAY
NIGHT WITH COASTAL LOW DEEPENING AND HIGH PRESSURE BUILDING TO
OUR WEST. THESE FEATURES WILL RESULT IN VERY COLD TEMPERATURES
FRIDAY NIGHT INTO SATURDAY. 925MB TEMPS WILL FALL TO BETWEEN -10C
AND -20C FRIDAY NIGHT...WHICH WILL BE REFLECTED AT THE SURFACE IN
TERMS OF SATURDAY MORNING LOWS RANGING FROM A BIT ABOVE ZERO
SOUTHERN AND EASTERN VERMONT TO THE TEENS BELOW ZERO ACROSS
MUCH OF NORTHERN NEW YORK. COMBINATION OF TEMPS AND WIND WILL
LIKELY RESULT IN SOME WIND CHILL ISSUES...WITH POSSIBILITY OF AT
LEAST ADVISORIES FOR LATE FRIDAY NIGHT INTO SATURDAY.
MAX TEMPS SATURDAY UNDER PARTLY TO MOSTLY SUNNY SKIES WILL BE
ONLY IN THE SINGLE NUMBERS TO LOWER TEENS...ALTHOUGH WINDS WILL
ABATE DURING THE AFTERNOON. ANOTHER FRONT WILL DROP INTO THE AREA
FROM THE NORTHWEST SATURDAY NIGHT. NOT MUCH IN WAY OF AVAILABLE
MOISTURE...BUT ENOUGH FOR AT LEAST THE MENTION OF A CHANCE OF SNOW
SHOWERS...ESPECIALLY OVER THE NORTHERN MOUNTAINS.
&&
.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
AS OF 322 AM EST FRIDAY...A RIDGE OF HIGH PRESSURE WILL BE OVER
THE REGION SUNDAY NIGHT WITH TEMPERATURES WELL BELOW ZERO SUNDAY
NIGHT.
ECMWF AND GFS MODELS HAVE TRENDED FURTHER NORTH WITH A LOW
PRESSURE AREA MOVING NORTHEAST FROM THE OHIO VALLEY SUNDAY
NIGHT...BUT MODELS STILL HAVE THIS LOW PASSING JUST SOUTH OF THE
BENCHMARK (40N 70W) ON MONDAY. HAVE GONE WITH LOW CHANCE POPS FOR
LIGHT SNOW ACROSS RUTLAND AND WINDSOR COUNTIES IN SOUTH CENTRAL
VERMONT ON MONDAY. HOWEVER...CONFIDENCE IN THIS IS NOT VERY HIGH
AS ARCTIC AIR WILL BE WELL ENTRENCHED ACROSS THE REGION ON
MONDAY...WITH HIGHS IN THE SINGLE DIGITS ABOVE ZERO...AND DEW
POINTS MAINLY IN THE TEENS BELOW ZERO ON MONDAY. ANY SNOW WILL
LIKELY HAVE A VERY DIFFICULT TIME REACHING THE SURFACE ON MONDAY
GIVEN THE VERY DRY AIR MASS IN PLACE IN THE LOWER LEVELS OF THE
ATMOSPHERE. LIKELY TO BE A VERY SHARP SOUTH TO NORTH GRADIENT OF
SNOW VERSUS NO SNOW ON MONDAY...WITH THE BEST CHANCES SOUTH OF
THE REGION ON MONDAY. WOULD NOT BE SURPRISED TO SEE AREA REMAIN
DRY ON MONDAY.
A RIDGE OF HIGH PRESSURE WILL BUILD INTO THE REGION MONDAY NIGHT
INTO TUESDAY...WITH TEMPERATURES AGAIN WELL BELOW ZERO MONDAY
NIGHT. MODEL GUIDANCE HINTING AT SOME LAKE EFFECT MOISTURE MOVING
NORTHEAST FROM LAKE ONTARIO LATER TUESDAY...SO HAVE GONE WITH
SLIGHT CHANCE POPS FOR SNOW SHOWERS ACROSS THE ADIRONDACKS AND
SAINT LAWRENCE VALLEY LATER TUESDAY. EXPECTING MORE SNOW SHOWERS
TO DEVELOP ACROSS THE REGION ON WEDNESDAY...WITH DEVELOPING WARM
AIR ADVECTION. ANOTHER ARCTIC COLD FRONT WILL BRING ANOTHER SHOT
OF ARCTIC AIR TO THE REGION LATE WEDNESDAY NIGHT AND THURSDAY WITH
A CHANCE FOR MORE SNOW SHOWERS WEDNESDAY NIGHT AND THURSDAY.
&&
.AVIATION /08Z FRIDAY THROUGH TUESDAY/...
THROUGH 06Z SATURDAY...A LOW PRESSURE AREA MOVING THROUGH THE
REGION TODAY WILL BRING LIGHT SNOW AND IFR CONDITIONS TO THE
REGION THROUGH THE PERIOD. EXPECTING SURFACE WINDS TO SHIFT TO THE
NORTHWEST BY THIS AFTERNOON WITHE SURFACE WIND GUSTS BECOMING
AROUND 20 KNOTS OR GREATER BETWEEN 21Z-24Z FRIDAY AND CONTINUING
THROUGH 06Z SATURDAY...AS A SURFACE LOW PRESSURE AREA DEEPENS OFF
THE MAINE COAST.
OUTLOOK 06Z SATURDAY THROUGH TUESDAY...
06Z SATURDAY-12Z SATURDAY...SLOW IMPROVEMENT AS SNOW SHOWERS END.
GUSTY NORTHWEST WINDS WILL RESULT IN AREAS OF BLOWING SNOW.
12Z SATURDAY-12Z MONDAY...VFR.
12Z MONDAY-00Z WEDNESDAY...MAINLY VFR AS SYSTEM SLIDES SOUTH OF
REGION. COULD SEE SOME LIGHT SNOW ACROSS SOUTHERN VERMONT FROM 12Z
MONDAY THROUGH 00Z TUESDAY AS LOW PRESSURE AREA PASSES SOUTH OF
NEW ENGLAND.
&&
.BTV WATCHES/WARNINGS/ADVISORIES...
VT...WINTER WEATHER ADVISORY UNTIL 1 AM EST SATURDAY FOR VTZ001>012-
016>019.
NY...WINTER WEATHER ADVISORY UNTIL 7 PM EST THIS EVENING FOR
NYZ026>031-034-035-087.
&&
SYNOPSIS...RJS
NEAR TERM...KGM
SHORT TERM...RJS
LONG TERM...WGH
AVIATION...WGH/NASHHazardous weather outlook, Jan 29, 3:10 PM EST, 12 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 310 PM EST THU JAN 29 2015 NYZ026>031-034-035-087-302015- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE- 310 PM EST THU JAN 29 2015 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 PM EST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. EXTREMELY COLD WIND CHILLS WILL DEVELOP FRIDAY NIGHT AND CONTINUE ON SATURDAY WITH AIR TEMPERATURES FALLING BELOW ZERO AND NORTHWEST WINDS RANGING FROM 10 TO 20 MPH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VTZ001>012-016>019-302015- GRAND ISLE-WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN- LAMOILLE-CALEDONIA-WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND- WINDSOR-EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON- EASTERN RUTLAND- 310 PM EST THU JAN 29 2015 ...WINTER WEATHER ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 1 AM EST SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN VERMONT. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. EXTREMELY COLD WIND CHILLS WILL DEVELOP FRIDAY NIGHT AND CONTINUE INTO SATURDAY WITH AIR TEMPERATURES FALLING TO AROUND ZERO AND NORTHWEST WINDS RANGING FROM 10 TO 20 MPH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 30, 3:56 AM EST | Wind Chill Warning | BTV | Clinton, Essex, Franklin, St. Lawrence | 32 hr |
Nearby
Wind Chill Advisories in Vermont, 2015Wind Chill Advisories in New York, 2015Every wind chill advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.